Chemotherapy….easy peasy?

On 10/03/14, I had my first dose of chemotherapy. The chemo drug I started with was taxotere. After I got my IV in, she gave me an anti nausea medicine, benadryl and steroids. All of that was to help battle against the side effects and to help my immune system. After those were all given to me, they started the taxotere. I will say this, I might have put on a brave front, but I was nervous and scared as heck. I didn’t know what to expect or how I would react.

Once it was done, I was fine. I didn’t feel any different. I thought to myself that getting chemo would be easy peasy. That thought process continued over the next few days because I still had no side effects. Then, they hit. Like a storm. I woke up Tuesday feeling fine and normal, went to work like any other day. While I was at work, I started to feel off. Nausea came first, followed by serious hot flashes and then vomiting. At one point, I got extremely dizzy and passed out. I guess my skin even looked a sickly green color. I worked most of the day and then went home. I mentioned in my previous post about my boss also being a good friend – she had another employee leave work early as well and follow me home to make sure I made it there safely. Man, I lucked out in the employment department.

The next week was spent in pain. My joints and bones ached. My oncologist prescribed pain meds, which only helped a little. I was miserable. I wasn’t sleeping very well, I kept waking up every hour or two. I hated my life.

On the following Wednesday, a week and a half after receiving chemotherapy, I started to feel better. The aches and pains were mostly gone. I pretty much felt normal again.

And so began a cycle – chemotherapy on Fridays, nausea on Tuesdays (the zofran really helped, kept the nausea at minimum and no vomiting), aches and pains started on Wednesday and lasted a week. Peace for a week and a half then it started again. This cycle ended the day after Christmas.

 

Leave a Reply